What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 5, 10:03 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 5, 10:03 AM EST, 3 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1103 AM EDT Mon Aug 5 2019
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL OF
SOUTH FLORIDA...
.UPDATE...
The mid to upper level trough of low pressure will remain nearly
stationary over the Eastern Gulf of Mexico as high pressure
remains over the Central Atlantic waters. This will keep a light
steering flow in a south/southwest direction over South Florida
for today along with the deep tropical moisture. This will also
allow for the west coast sea breeze to push eastward across the
region keeping the east coast sea breeze over the east coast metro
areas. Therefore, scattered to numerous showers and thunderstorms
are expected today over South Florida with the best coverage over
the western areas in the morning shifting to the eastern areas in
the afternoon and evening.
A few of the storms could become strong this afternoon with gusty
winds especially over the eastern areas where the sea breezes
collide. This will be mention in the morning HWO package.
HYDROLOGY...
The PWAT values from MIA sounding this morning is still around
2.2 inches,and the short range models are showing these PWAT
values remaining over South Florida for rest of today. These PWAT
values are in the 90 to 95th percentile range for this time of
year. This means that there could be heavy rainfall with any of
the showers or thunderstorms today over South Florida. With the
grounds becoming saturated from the previous rains the last couple
of days and the potential of heavy rainfall today over South
Florida, a Flood Watch has been issued for all of South Florida
through 8 PM EDT this evening. For more information on the
rainfall amounts for this afternoon, please visit the Flash Flood
Watch product.
Rest of the forecast looks good at this time and no other changes
are planned.
&&
.PREV DISCUSSION... /issued 801 AM EDT Mon Aug 5 2019/
AVIATION...
The steering flow will be south/southwest again but around 5 kts. This
should allow for the east coast sea breezes to develop today and remain
over the east coast metro areas. Therefore, most of the east coast taf
sites will be southwest around 5 KTS this morning becoming southerly
this afternoon. The only exception is at KFLL where it should go more
south/southeast this afternoon. KAPF taf site will remain southwest
around 5 to 10 kts today. VCSH this morning going to VCTS in afternoon
with tempo group of IVR conditions between 18Z and 20Z for east coast
taf sites. KAPF taf site VCTS until 15Z then VCSH.
&&
PREV DISCUSSION... /issued 403 AM EDT Mon Aug 5 2019/
.Another wet, stormy day ahead for South Florida...
DISCUSSION...
Monday: The unsettled pattern continues with the mid to upper
level trough pushing over the eastern Gulf of Mexico towards
Florida today. At the surface, the clockwise flow around the
Atlantic ridge of high pressure will allow for another
light southwesterly to southerly wind day. The flow regime will
allow sea breezes to develop with the Gulf one advancing inland.
The Atlantic sea breeze will once again be pinned closer to the
coast which will act as a boundary to focus afternoon convection
over the east coast metro area again today. The hydrology section
below will dive into more details on today's heavy rainfall threat
but the presence of precipitable water (PWAT) values above 2
inches remains noteworthy even for August.
A few surface boundaries of note this morning observable on radar
include a trough sitting along the east coast from northern
Broward County into the Atlantic waters off Palm Beach County.
Another boundary sits off the Collier coast as well this morning.
Both of these boundaries will serve as a focus for convection this
morning including the potential for waterspouts as steep low
level lapse rates and light flow remain. As the morning continues,
these initiating boundaries for convection will shift from over
the waters to over land as the sea breeze circulation develops.
Temperatures aloft remain warm but the potential of strong storms
with gusty winds, frequent lightning, locally heavy rain, and
funnel clouds will exist again today.
Tuesday through Thursday: As the mid-level trough pushes across
the peninsula of Florida on Tuesday before exiting into the
Atlantic on Wednesday, the unsettled pattern will continue. The
surface ridge will shift accordingly with a southerly to
southeasterly wind component returning which should shift
convection further west into the interior and towards Southwest
Florida. Slightly cooler air entering aloft could lead to stronger
storms along with an uptick in lightning activity compared to the
previous few days.
Friday through Sunday: As high pressure develops aloft over Texas
to close out the forecast period, the trough will once again
settle over the southeastern United States and amplify into
Florida. The surface ridge of high pressure will build in from the
Atlantic with southerly to southwesterly flow returning over the
region. This will shift the rainfall and storm focus back east
towards the east coast metro.
MARINE...
Generally benign weather outside of convection. Surface wind flow
will be determined mainly by small shifts in the Atlantic ridge
of high pressure. Convection will be capable of producing gusty
winds, locally higher seas, waterspouts, locally heavy rainfall,
and lightning.
HYDROLOGY...
Existing ground saturation and storm movement will play key roles
in today's risk of flooding. Have decided to withhold issuing a
Flood Watch at this time due to a decent amount of time for
Sunday's rainfall to drain and the improving situation along the
coast with tides receding with each successive high tide cycle.
While the Flash Flood Guidance continues to improve, we must keep
in mind that some portions of the east coast metro that saw over
2-3 inches of rainfall on Sunday (like portions of southeastern
Broward County) could once again see locally heavy rainfall
amounts today. The next shift could revisit this decision and
issue a short-fused Flood Watch for today if an excessive rainfall
threat were to emerge.
PREV DISCUSSION... /issued 141 AM EDT Mon Aug 5 2019/
AVIATION...
Mainly VFR will continue through 14-15Z, but a few showers could
still bring -RA at times. Another round of showers and storms is
expected this afternoon with possible MVFR/IFR periods. Big
challenge today is anticipating a potential sea breeze and onset.
Models are not aggressive in developing onshore flow, keeping
mainly prevailing SW synoptic flow. But overall winds should
remain light enough to allow for at least an onshore component
over the Atlantic coast, even if it is mainly SSW in nature. The
Atlantic TAFS reflect this scenario after 18Z, with winds around
8kt.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 92 76 89 77 / 80 40 60 40
Fort Lauderdale 92 78 89 78 / 70 40 50 40
Miami 93 77 90 78 / 70 30 50 30
Naples 89 78 88 77 / 60 20 40 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ063-066>075-168-
172>174.
AM...None.
GM...None.
&&
UPDATE...54/BNB
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...54/BNB
BEACH FORECAST...02/RAG
HYDROLOGY...54/BNBHazardous weather outlook, Aug 5, 10:31 AM EST, 2 hours 59 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1131 AM EDT Mon Aug 5 2019
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1131 AM EDT Mon Aug 5 2019
...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are expected
today, with best coverage over the western areas shifting to the
eastern areas this afternoon and evening. Gusty winds, heavy rains,
and frequent lightning are expected with this activity.
Flooding: Storms will be capable of producing torrential rainfall
across South Florida. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. There is the
potential for flooded roadways and even water entering a few
structures exists. Therefore, a Flood Watch is in effect for all of
South Florida through 8 PM EDT this evening.
Wind: The strongest storms could produce wind gusts of 45 to 55 mph.
Isolated damaging wind gusts cannot be ruled out, especially over
the east coast metro areas.
Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Thunderstorm potential will continue each day through the period,
especially during the afternoon and evening hours. Flooding,
lightning, and gusty wind could accompany this activity.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation maybe needed today for all of South
Florida. Spotters are encouraged to report high winds and flooding
to the National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Baxter
In the hours before
Special weather statement, Aug 5, 12:00 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Miami FL
100 PM EDT Mon Aug 5 2019
FLZ172-051730-
Coastal Broward County FL-
100 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 130
PM EDT...
* At 100 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Hillsboro Beach to Fort Lauderdale. These storms were nearly
stationary.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Fort Lauderdale, Hollywood, Pompano Beach, Deerfield Beach,
Lighthouse Point, Lauderdale-By-The-Sea, Oakland Park, Dania Beach,
Wilton Manors, Hillsboro Beach, Sea Ranch Lakes, Port Everglades,
Fort Lauderdale Beach and Terra Mar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8002 2607 8003 2607 8013 2632 8011
TIME...MOT...LOC 1700Z 188DEG 3KT 2628 8003 2612 8009
Cohen
Special weather statement, Aug 5, 12:41 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
141 PM EDT Mon Aug 5 2019
FLZ067-068-168-051830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
141 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 230 PM EDT...
* At 141 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Port Of Palm Beach to near Atlantis. These storms were moving very
slowly to the east.
* Wind gusts up to 50 mph, excessive cloud-to-ground lightning, and
funnel clouds possible with these storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Lake Worth, Riviera
Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm
Springs, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake, Palm
Beach International Airport, Port Of Palm Beach, Golden Lakes, Gun
Club Estates and Schall Circle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2679 7991 2680 8023 2655 8027 2652 7999
TIME...MOT...LOC 1741Z 198DEG 3KT 2678 8002 2657 8017
BAXTER
Special weather statement, Aug 5, 12:56 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
156 PM EDT Mon Aug 5 2019
FLZ067-068-168-051845-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
156 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 245 PM EDT...
* At 156 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
Loxahatchee NWR to Highland Beach. Movement was north at 30 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Highland Beach, Ocean Ridge, Lantana, Atlantis,
Loxahatchee NWR, Village Of Golf, Kings Point, Dunes Road,
Hypoluxo, South Palm Beach, Gulf Stream, Briny Breezes, Manalapan
and Aberdeen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2660 8026 2660 8003 2652 7999 2641 8002
2643 8029
TIME...MOT...LOC 1756Z 194DEG 26KT 2648 8025 2639 8006
CohenLocal storm report, Aug 5, 1:10 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT MON AUG 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST WEST PALM BEACH 26.71N 80.06W
08/05/2019 M49 MPH PALM BEACH FL ASOS
WEST PALM BEACH INTERNATIONL AIRPORT ASOS SITE REPORTED
A WIND GUSTS UP 49 MPH WITH A STRONG THUNDERSTORM.
&&
EVENT NUMBER MFL1900150
BNBSpecial weather statement, Aug 5, 1:21 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Mon Aug 5 2019
FLZ067-051900-
Inland Palm Beach County FL-
221 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
300 PM EDT...
* At 221 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from 8 miles east of Canal Point to 6 miles
southeast of Belle Glade to near Holey Land Wildlife Refuge.
Movement was east at 5 mph.
* Funnel clouds possible with these storms.
* Locations impacted include...
Belle Glade, Okeelanta, Holey Land Wildlife Refuge, Lion Country
Safari Park and Belle Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2691 8027 2660 8039 2636 8062 2648 8086
2667 8067 2691 8058
TIME...MOT...LOC 1821Z 275DEG 5KT 2683 8050 2665 8057 2650 8077
FELLSpecial weather statement, Aug 5, 1:28 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Mon Aug 5 2019
FLZ067-068-168-051915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
228 PM EDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 315 PM EDT...
* At 228 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Wellington to Lantana. Movement was north at 15 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with these
storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens,
Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake
Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International
Airport, Port Of Palm Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2682 8023 2682 7990 2652 7999 2655 8027
TIME...MOT...LOC 1828Z 174DEG 13KT 2661 8026 2659 8007
Cohen